Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 46, NWS Des Moines, IA

June 7, 2008Cerro Gordo County, Hancock County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 7, 2008, 6:11 PM CDT for Cerro Gordo County, Hancock County, Iowa. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 6:11 PM CDT (23:11 UTC)
Expired
Jun 8, 2008, 6:15 AM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Cerro Gordo County, IA, Hancock County, IA

The radar

The Des Moines radar (KDMX), 156 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:17 PM CDTFLASH FLOOD3 N Mason City, IAWATER OVER THE ROAD AT CORNER OF B15 AND PARTRIDGE AVE. DEBRIS ON THE ROAD.
Jun 8, 4:18 AM CDTFLASH FLOOD1 Sse Mason City, IANUMEROUS STREETS FLOODED IN MASON CITY...WITH WATER UP TO THE DOOR OR HIGHER IN PLACES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 072313
FFWDMX
IAC033-081-080515-
/O.NEW.KDMX.FF.W.0046.080607T2311Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MASON CITY...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1215 AM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR 
LAKE...BRITT...AND GARNER.

DOPPLER RADAR HAS ESTIMATED MORE THAN TWO TO THREE INCHES OF RAIN 
HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA...WITH AROUND AN INCH 
OF ADDITIONAL RAINFALL STILL POSSIBLE AS THUNDERSTORMS CONTINUE TO 
TRACK NORTHEASTWARD ACROSS THE SAME AREAS. 

EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 2311Z 180DEG 0KT 4313 9344

$$

ALBRECHT
9 follow-up statements
000 
WGUS73 KDMX 080014
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT SAT JUN 7 2008

IAC033-081-080515-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
713 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY 
AND CLEAR LAKE...BRITT...AND GARNER.

DOPPLER RADAR HAS ESTIMATED MORE THAN THREE INCHES OF RAIN HAS 
FALLEN ACROSS PORTIONS OF THE WARNED AREA...WITH AROUND AN INCH OF 
ADDITIONAL RAINFALL STILL POSSIBLE AS THUNDERSTORMS CONTINUE TO 
TRACK NORTHEASTWARD ACROSS THE SAME AREAS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0013Z 180DEG 0KT 4313 9344

$$

ALBRECHT
000 
WGUS73 KDMX 080130
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SAT JUN 7 2008

IAC033-081-080515-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
828 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING OVER THE WARNED AREA DUE TO RAINFALL 
RECEIVED EARLIER THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY 
AND CLEAR LAKE...BRITT...AND GARNER.

ALTHOUGH THE RAIN MOSTLY MOVED OUT OF THE AREA...FLASH FLOODING IS 
EXPECTED TO CONTINUE DUE TO THE HEAVY RAINFALL RECEIVED EARLIER THIS 
EVENING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0128Z 180DEG 0KT 4313 9344

$$

ALBRECHT
000 
WGUS73 KDMX 080246
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT SAT JUN 7 2008

IAC033-081-080515-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
946 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 942 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT  
FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON 
CITY...CLEAR LAKE...GARNER AND BRITT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0246Z 180DEG 0KT 4313 9344

$$

ALBRECHT
000 
WGUS73 KDMX 080419
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1117 PM CDT SAT JUN 7 2008

IAC033-081-080515-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
1117 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED HEAVY RAINFALL EARLIER LAST EVENING...WHILE ADDITIONAL 
THUNDERSTORMS WILL LIKELY PRODUCE ADDITIONAL FLASH FLOODING OVER THE 
WARNED AREA OVERNIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES  ARE POSSIBLE IN 
THE WARNED AREA AFTER MIDNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0417Z 180DEG 0KT 4313 9344

$$

ALBRECHT
000 
WGUS53 KDMX 080507
FFWDMX
IAC033-081-081115-
/O.EXT.KDMX.FF.W.0046.000000T0000Z-080608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1205 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MASON CITY...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 615 AM CDT

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR LAKE

HEAVY RAINFALL OF WIDESPREAD ONE TO THREE INCH AMOUNTS FELL OVER THE 
AREA LAST EVENING. HEAVIER AMOUNTS OF THREE TO FOUR INCHES FELL OVER 
NORTHERN CERRO GORDO COUNTY.  

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA INTO THE OVERNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0505Z 180DEG 0KT 4313 9344

$$

ALBRECHT
000 
WGUS73 KDMX 080611
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
109 AM CDT SUN JUN 8 2008

IAC033-081-081115-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
109 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

HEAVY RAINFALL OF WIDESPREAD ONE TO THREE INCH AMOUNTS FELL OVER THE 
AREA LAST EVENING. HEAVIER AMOUNTS OF THREE TO FOUR INCHES FELL OVER 
NORTHERN CERRO GORDO COUNTY.  

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA INTO THE OVERNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0609Z 180DEG 0KT 4313 9344

$$

RUSSELL
000 
WGUS73 KDMX 080934
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 AM CDT SUN JUN 8 2008

IAC033-081-081115-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
434 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 432 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY 
AND CLEAR LAKE...GARNER...AND BRITT.

TRAINED SPOTTERS HAVE REPORTED STREET FLOODING IN MASON CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 0934Z 180DEG 0KT 4313 9344

$$

RUSSELL
000 
WGUS73 KDMX 081036
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT SUN JUN 8 2008

IAC033-081-081115-
/O.CON.KDMX.FF.W.0046.000000T0000Z-080608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
534 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
HANCOCK AND CERRO GORDO COUNTIES...

AT 532 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING CONTINUED 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

HEAVY RAINFALL OF WIDESPREAD THREE TO FOUR INCH AMOUNTS FELL OVER 
THE AREA OVERNIGHT. HEAVIER AMOUNTS OF FIVE TO SIX INCHES FELL OVER 
NORTHERN CERRO GORDO COUNTY.  

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE IS POSSIBLE IN THE 
WARNED AREA THIS MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 1034Z 180DEG 0KT 4313 9344

$$

RUSSELL
000 
WGUS73 KDMX 081114
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
611 AM CDT SUN JUN 8 2008

IAC033-081-081121-
/O.EXP.KDMX.FF.W.0046.000000T0000Z-080608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-HANCOCK IA-
611 AM CDT SUN JUN 8 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR HANCOCK AND
CERRO GORDO COUNTIES...

ALTHOUGH THE FLASH FLOODING WILL BE ENDIND...A FLOOD WARNING 
REMAINS IN EFFECT FOR SMALL STREAMS THROUGH 1030 AM. MANY SECONDARY 
ROADS WILL LIKELY BE UNDER WATER THIS MORNING.   

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4325 9303 4292 9303 4291 9398 4325 9398
TIME...MOT...LOC 1111Z 180DEG 0KT 4313 9344

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 5:47 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 7, 5:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SAT JUN 7 2008

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE
AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A
BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE.

.PREVIOUS DISCUSSION...
CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT
WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE
STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE
ENERGY.  PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES
WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT
PROGRESSES.

AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM
SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS
EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE
FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT.
MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO
INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE
NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE
AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER
POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH
GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A
PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT
IN MIND...
HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER
SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT.

WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE
LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN
PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER
TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT
OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS
OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR
THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR
ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER
THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION
BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS
AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED
HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE
WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF
THE WEEK.

.HYDROLOGY...
DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY
EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS
CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND
FLOODING TONIGHT.  300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS
LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K
INDEX.  PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK
CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS.  SHOULD
AGAIN BE VERY EFFICIENT WITH HIGH WCDS.  300-310K MOISTURE
CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD
BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS.
JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.  QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS
PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL
MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST.

&&

.AVIATION...07/18Z
OUTFLOW BOUNDARY ACRS SOUTHERN IA WITH WIDESPREAD CU THROUGHOUT IA
THIS AFTERNOON.  EXPECT DEVELOPMENT OF THUNDERSTORMS BY MID
AFTERNOON WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA.  SFC
WNDS WL RMN STG FROM THE SSW.  EXPECT TSRA TO BECOME WDSPRD LATE
TONIGHT WITH SEVERE WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE
OVERNIGHT TIMEFRAME.

&&

.DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY
ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE.

&&

SHORT TERM/AVIATION...COGIL/REV
LONG TERM...REV
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT SAT JUN 7 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-082215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE
WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT.

ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL
...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS
MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE
INCHES LATER IN THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING.
THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST
THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH
WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY
RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY
INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT...
SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-082215-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF
STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL
FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM
CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK
WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST
LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO
BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY.

REV

In the hours before

Local storm report, Jun 7, 5:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
501 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TORNADO          2 NNW LELAND            43.36N 93.65W
06/07/2008                   WINNEBAGO          IA   LAW ENFORCEMENT

            HOG CONFINEMENT DAMAGED.

&&

STEACHOU
Local storm report, Jun 7, 5:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             SCARVILLE               43.47N 93.62W
06/07/2008  M2.00 INCH       WINNEBAGO          IA   FIRE DEPT/RESCUE

            DELAYED REPORT

&&

STEACHOU
Local storm report, Jun 7, 5:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TORNADO          2 SW LAKE MILLS         43.40N 93.56W
06/07/2008                   WINNEBAGO          IA   LAW ENFORCEMENT

            HOUSE DAMAGE AND ALONG R74 ROOF BLOWN OFF SHED.

&&

STEACHOU
Local storm report, Jun 7, 5:15 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 SSW THOMPSON          43.31N 93.79W
06/07/2008                   WINNEBAGO          IA   LAW ENFORCEMENT

            DELAYED REPORT OF POWERLINES DOWN.

&&

STEACHOU
Local storm report, Jun 7, 5:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 N THOMPSON            43.41N 93.78W
06/07/2008  E1.00 INCH       WINNEBAGO          IA   NSSL-SHAVE

0345 PM     HAIL             4 ENE THOMPSON          43.40N 93.70W
06/07/2008  E0.88 INCH       WINNEBAGO          IA   NSSL-SHAVE

0350 PM     TSTM WND DMG     5 WNW LAKE MILLS        43.43N 93.62W
06/07/2008                   WINNEBAGO          IA   NSSL-SHAVE

            4 INCH DIAMETER BRANCHES DOWN

0355 PM     HAIL             3 WSW SCARVILLE         43.45N 93.68W
06/07/2008  E1.25 INCH       WINNEBAGO          IA   NSSL-SHAVE

0400 PM     HAIL             2 SW SCARVILLE          43.45N 93.65W
06/07/2008  E0.88 INCH       WINNEBAGO          IA   NSSL-SHAVE

&&

BMOYER
Local storm report, Jun 7, 5:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          6 N MASON CITY AIRPORT  43.24N 93.32W
06/07/2008                   CERRO GORDO        IA   LAW ENFORCEMENT

&&

STEACHOU

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:31 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler12 days
Jun 7, 4:32 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more46 hr
Jun 7, 9:44 AM CDTRiver Flood WarningDMXHumboldt13 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXWebster10 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXDallas, Polk9 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXPolk, Story7 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth11 days
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago49 min
Jun 7, 3:34 PM CDTTornado WarningDMXWinnebago, Worth26 min
Jun 7, 3:58 PM CDTTornado WarningDMXWinnebago, Worth32 min
Jun 7, 3:59 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago30 min
Jun 7, 4:03 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago27 min
Jun 7, 4:25 PM CDTTornado WarningDMXHancock, Winnebago, Worth50 min
Jun 7, 4:29 PM CDTTornado WarningDMXWorth19 min
Jun 7, 4:32 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 7, 4:33 PM CDTTornado WarningDMXKossuth28 min
Jun 7, 4:52 PM CDTTornado WarningDMXHancock23 min
Jun 7, 5:02 PM CDTTornado WarningDMXWorth28 min
Jun 7, 5:16 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth44 min
Jun 7, 5:50 PM CDTTornado WarningDMXCerro Gordo, Worth25 min
Jun 7, 5:52 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac38 min
Jun 7, 6:00 PM CDTTornado WarningDMXCalhoun, Pocahontas30 min
Jun 7, 6:17 PM CDTTornado WarningDMXCerro Gordo43 min
Jun 7, 6:32 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster43 min
Jun 7, 6:42 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Wright48 min
Jun 7, 6:46 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Jun 7, 6:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster27 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.